Source: Full quote via Health Canada
Health Canada is informing Canadians that Pfizer Consumer Healthcare has initiated a voluntary recall of 126 lots of Advil liquid products for infants and children because of a potential risk of inconsistencies in dosing of the product.
“Clumps” of Ibuprofen may form in the bottle and lead to higher or lower doses that are given to infants and children if it is not shaken well before each use.
Lower doses may not be adequate in reducing the fever, leading to other health issues which could include, in rare instances, convulsions. Although unlikely, higher doses may lead to vomiting, drowsiness, dizziness, ‘ringing in the ears’ and decreased breathing rates.
The likelihood of these potentially severe adverse consequences is remote as long as the product has always been shaken well before each use as per label instructions.
As a precaution, Health Canada is recommending that consumers stop using these products and return them to a pharmacy.
Health Canada is advising parents who have given these products to their children and have concerns to consult with their health care practitioner.
Health Canada is monitoring Pfizer’s recall and will inform Canadians if new safety information arises.
Starting date:February 12, 2016
Posting date:February 12, 2016
Type of communication:Information Update
Subcategory:Children’s Products, Drugs, Affects children, pregnant or breast feeding women, Affects children, pregnant or breast feeding women
Source of recall:Health CanadaIssue:Product withdrawal, Important Safety Information
Audience:General PublicIdentification number:RA-57140
For a full list of product in this recall: http://healthycanadians.gc.ca/recall-alert-rappel-avis/hc-sc/2016/57140a-eng.php